Vanishing theorems for real algebraic cycles

Jeremiah Heller, Mircea Voineagu

Research output: Contribution to journalArticlepeer-review


We establish the analogue of the Friedlander-Mazur conjecture for Teh's reduced Lawson homology groups of real varieties, which says that the reduced Lawson homology of a real quasiprojective variety X vanishes in homological degrees larger than the dimension of X in all weights. As an application we obtain a vanishing of homotopy groups of the mod-2 topological groups of averaged cycles and a characterization in a range of indices of dos Santos' real Lawson homology as the homotopy groups of the topological group of averaged cycles. We also establish an equivariant Poincare duality between equivariant Friedlander-Walker real morphic cohomology and dos Santos' real Lawson homology. We use this together with an equivariant extension of the mod-2 Beilinson-Lichtenbaum conjecture to compute some real Lawson homology groups in terms of Bredon cohomology.

Original languageEnglish (US)
Pages (from-to)649-709
Number of pages61
JournalAmerican Journal of Mathematics
Issue number3
StatePublished - Jun 2012
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Vanishing theorems for real algebraic cycles'. Together they form a unique fingerprint.

Cite this